Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 177, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 14, 2009, 10:09 AM EDT for Madison County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2009, 10:09 AM EDT (14:09 UTC)
- Expired
- Apr 14, 2009, 10:46 AM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Madison County, GA
The radar
The Greer radar (KGSP), 114 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 141409
SVRFFC
GAC195-141500-
/O.NEW.KFFC.SV.W.0177.090414T1409Z-090414T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 AM EDT TUE APR 14 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MADISON COUNTY IN NORTHEAST GEORGIA
* UNTIL 1100 AM EDT
* AT 1007 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR COMER...
MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISON AND PAOLI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3423 8307 3417 8309 3415 8306 3411 8303
3410 8303 3408 8301 3404 8305 3409 8327
3426 8311
TIME...MOT...LOC 1409Z 244DEG 42KT 3411 8303
$$1 follow-up statement
000
WWUS52 KFFC 141446
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EDT TUE APR 14 2009
GAC195-141456-
/O.CAN.KFFC.SV.W.0177.000000T0000Z-090414T1500Z/
MADISON GA-
1046 AM EDT TUE APR 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF EASTERN MADISON COUNTY AND
SEVERE WEATHER IS NO LONGER EXPECTED.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3423 8307 3417 8309 3415 8306 3411 8303
3410 8303 3408 8301 3404 8305 3409 8327
3426 8311
TIME...MOT...LOC 1446Z 244DEG 42KT 3430 8256
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:05 AM EDT, 4 minutes earlier.
Area forecast discussion, Apr 14, 10:05 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 AM EDT TUE APR 14 2009 .UPDATE... QUICK UPDATE TO INCREASE POPS AND PROBABILITY OF TSRA TODAY. MODIFIED 12Z RAOB USING KMCN OBSERVED AND FORECAST TEMPS SHOW POTENTIAL FOR ISOLATED SEVERE STORMS TODAY SOUTH OF KCSG TO KAHN LINE. THIS MATCHES LATEST SWODY1 WELL. PRIMARY THREAT WILL BE LARGE HAIL. VERTICAL WIND SHEAR ALTHOUGH STRONG CURRENTLY WITH 0-1KM SRH AROUND 150-200 M2/S2 NOWHERE NEAR THE LARGE VALUES SEEN YESTERDAY. IF INSTABILITY RISES MORE THAN FORECAST AND SFC WINDS DO NOT VEER TOO MUCH TO A WESTERLY COMPONENT...COULD SEE ISOLATED TORNADOES. REST OF FCST LOOKS GOOD. SNELSON && .PREV DISCUSSION... /ISSUED 540 AM EDT TUE APR 14 2009/ SHORT TERM /TODAY THROUGH THURSDAY/... COLD FRONT AS OF 07Z WAS JUST EAST OF A NASHVILLE TO BIRMINGHAM LINE WITH AN ACCOMPANYING BAND OF SHOWERS AND A FEW THUNDERSTORMS ALONG THAT FRONTAL ZONE. THE SHOWERS WERE AS OF 3 AM STARTING TO MOVE INTO NWRN GA. SOUTHERLY WINDS EARLY THIS MORNING ADVECTING SLIGHTLY MORE MOIST AIR FROM THE FLORIDA PANHANDLE INTO SERN AL AND SWRN GA...THOUGH NOT ENOUGH TO SUBSTANTIALLY INCREASE INSTABILITY ABOVE THE 200-500 J/KG RANGE. A SMALL CLUSTER OF SOMEWHAT MORE ELECTRICALLY ACTIVE THUNDERSTORMS OVER EAST CENTRAL AL WILL MOVE INTO WRN GA BEFORE DAYBREAK...THOUGH EXPECT THESE TO WEAKEN AS THEY CROSS GEORGIA THIS MORNING. THE FRONT WILL REACH SOUTH CAROLINA THIS AFTERNOON...WITH A 1015 MB HIGH BUILDING IN FROM THE MISSISSIPPI VALLEY LATE TODAY. COLD ADVECTION AND NORTHWEST FLOW OVER THE GA MOUNTAINS WILL KEEP SOME CLOUDS OVER THOSE AREAS THROUGH WEDNESDAY...BUT ELSEWHERE...SKIES SHOULD CLEAR PRETTY QUICKLY AS UPPER TROUGH AXIS SHIFTS EAST OF US TONIGHT. RIDGING BOTH AT THE SURFACE AND ALOFT AND ASSOCIATED SUBSIDENCE WILL BE THE DOMINANT WEATHER FEATURES WEDNESDAY AND THURSDAY AS WE WILL BE DOWNSTREAM OF A FAIRLY HIGH AMPLITUDE TROUGH EXTENDING THE ENTIRE LENGTH OF THE MISSISSIPPI RIVER. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE HIGH REMAINS IN CONTROL THROUGH AT LEAST MID-DAY ON SATURDAY...WHEN A CLOSED LOW WILL BE CROSSING THE SRN/CENT PLAINS. THE UPPER LOW WILL BECOME MORE OF AN OPEN WAVE AS IT REACHES THE TENNESSEE VALLEY ON MONDAY. GLOBAL MODELS HAVE SOME SUBTLE DIFFERENCES WITH GFS DEPICTING A WARM FRONT ACROSS GEORGIA ON SUNDAY AND THE ECMWF KEEPING IT FURTHER TO THE WEST ACROSS MS/AL/TN...WHICH WOULD HAVE FAIRLY OBVIOUS IMPLICATIONS ON OUR PRECIP COVERAGE. THUS...KEPT SOMEWHAT BROAD MENTION OF 30-50 POPS IN THE FORECAST SATURDAY NIGHT THROUGH MONDAY. LOW WARM ADVECTION AHEAD OF THIS NEXT SYSTEM APPEARS SOMEWHAT MEAGER...AND THUS MODELS ARE NOT INDICATING MUCH INSTABILITY. DECENT UPPER SUPPORT THOUGH SHOULD ALLOW FOR SOME THUNDER IN THE SUNDAY/SUNDAY NIGHT TIME FRAME PRIOR TO MONDAY FROPA. AVIATION... COLD FRONT ACROSS ALABAMA EARLY THIS MORNING WILL PUSH THROUGH THE AREA...SWINGING WINDS AROUND FROM SOUTH TO WEST AND NORTHWEST AND GUSTY FOR THE AFTERNOON (GUSTS TO 20-25KT ACROSS THE AREA). WEAK LINE OF TSRA AND BRIEF IFR CIGS MOVING THROUGH WITH THE FRONT WILL PUSH OUT THIS MORNING AND LEAVE MVFR CIGS...GRADUALLY LIFTING INTO THE AFTERNOON AND CLEARING THIS EVENING. GUSTS WILL DECREASE TONIGHT AND WINDS WILL DROP TO AROUND 10KT. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 44 68 43 69 / 50 5 0 0 0 ATLANTA 66 45 65 45 69 / 30 0 0 0 0 BLAIRSVILLE 60 40 57 39 65 / 50 10 0 0 0 CARTERSVILLE 64 42 64 41 69 / 20 10 0 0 0 COLUMBUS 71 47 72 46 74 / 30 0 0 0 0 GAINESVILLE 66 45 64 43 68 / 50 10 0 5 0 MACON 74 45 73 43 75 / 50 5 0 0 0 ROME 65 44 65 42 72 / 20 10 0 0 0 PEACHTREE CITY 67 41 69 40 70 / 30 0 0 0 0 VIDALIA 79 48 73 47 73 / 50 5 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Apr 14, 9:35 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 AM EDT TUE APR 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 935 AM EDT TUE APR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE STORMS MAY BE SEVERE. .SYNOPSIS... AN AREA OF LOW PRESSURE WAS LOCATED OVER THE CENTRAL OHIO VALLEY THIS MORNING...WITH A COLD FRONT EXTENDING SOUTH INTO CENTRAL TENNESSEE AND EXTREME NORTHWEST GEORGIA. AN AREA OF HIGH PRESSURE WAS LOCATED OVER SOUTHEAST CANADA AND WEDGED DOWN THE EASTERN SEABOARD. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. LARGE HAIL CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. THE BEST LOCATION FOR THUNDERSTORMS IS GENERALLY SOUTH OF A LA GRANGE TO ATHENS. .DISCUSSION... THE AFOREMENTIONED COLD FRONT WILL SWEEP THROUGH THE STATE THIS MORNING. CAPES APPROACHING 1000...IN ADDITION TO THE LIFT PROVIDED BY THE FRONT...WILL BE ENOUGH TO SUPPORT ISOLATED SEVERE THUNDERSTORMS THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 14, 9:26 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 AM EDT TUE APR 14 2009 GAZ085-097-141400- 926 AM EDT TUE APR 14 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN LAURENS AND JOHNSON COUNTIES UNTIL 1000 AM EDT... AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR DEXTER...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS AND JOHNSON COUNTIES THROUGH 1000 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RENTZ...DEXTER...CADWELL...DUDLEY... HARLOW...EAST DUBLIN...DUBLIN...LOVETT...BREWTON...SPANN...SCOTT AND WRIGHTSVILLE.
Local storm report, Apr 14, 9:38 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL DUBLIN 32.54N 82.92W
04/14/2009 E0.75 INCH LAURENS GA EMERGENCY MNGR
&&
SNELSONLocal storm report, Apr 14, 9:40 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 AM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL DUBLIN 32.54N 82.92W
04/14/2009 E1.00 INCH LAURENS GA PUBLIC
&&
SNELSONLocal storm report, Apr 14, 9:42 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 AM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL DUBLIN 32.54N 82.92W
04/14/2009 E1.00 INCH LAURENS GA TRAINED SPOTTER
&&
SNELSONLocal storm report, Apr 14, 9:53 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 AM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM HAIL 10 SW TWIN CITY 32.48N 82.28W
04/14/2009 E0.75 INCH EMANUEL GA PUBLIC
&&
SNELSONSpecial weather statement, Apr 14, 9:57 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 957 AM EDT TUE APR 14 2009 GAZ027-036-038-141430- 957 AM EDT TUE APR 14 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 1030 AM EDT... AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR COLBERT...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS OGLETHORPE...CLARKE AND MADISON COUNTIES THROUGH 1030 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANFORD...DUNLAP... WINTERVILLE...DIAMOND HILL...NEESE...HULL...SMITHONIA... DANIELSVILLE...COLBERT...WATSON MILL BRIDGE STATE PARK ...COMER...CARLTON AND PAOLI.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:20 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 13 hr |
| Apr 14, 9:41 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 34 min |
| Apr 14, 9:51 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Putnam | 13 min |
| Apr 14, 10:03 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 42 min |
| Apr 14, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 20 min |
| Apr 14, 2:20 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.